Format

Send to

Choose Destination
West J Emerg Med. 2015 Dec;16(7):1185-7. doi: 10.5811/westjem.2015.8.28061. Epub 2015 Nov 18.

An Unusual Case of Angiotensin-Converting-Enzyme Inhibitor-Related Penile Angioedema with Evolution to the Oropharynx.

Author information

1
Keck School of Medicine of the University of Southern California, Los Angeles County + University of Southern California (LAC+USC), Department of Emergency Medicine, Los Angeles, California.

Abstract

A 52-year-old African American male with a long history of poorly controlled hypertension presented to the emergency department (ED) with two days of genital edema and pain. During ED work-up, the patient developed sudden onset of non-pitting, non-pruritic, and non-urticarial upper lip edema. Review of his antihypertensive medication list revealed that he normally took benazepril, highly suggestive of a diagnosis of angiotensin-converting-enzyme inhibitor-related angioedema (ACEI-RA). We present the first reported case of penile ACEI-RA that progressed to involve the oropharynx. The ED management of the condition and some of the newer treatment options available for ACEI-RA is also briefly discussed.

PMID:
26759679
PMCID:
PMC4703164
DOI:
10.5811/westjem.2015.8.28061
[Indexed for MEDLINE]
Free PMC Article

Supplemental Content

Full text links

Icon for Emergency Medicine department, University of California Irvine Icon for PubMed Central
Loading ...
Support Center